MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT615
Medical Device Problem Codes Material Opacification (1426); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the lens had not been clear to see through since day one and had a haze like film.Patient waited a few months and did the yag procedure.Still not able to clearly see through the lens that had a haze like film.Doctor had tried countless visits to seek a recommendation for clear vision.No glasses or contact prescription indicated a clear outcome, it actually distorted the vision.Patient using eyedrops daily as well and no clear vision change for the hazy like film.Doctor had tried the same with no luck.Doctor recommendation was to do a lens exchange.This was where this complaint was coming into play, maybe it was a defective lens from the beginning.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that patient had cornea issues as the cause of complaints.In the surgeon's opinion product not contributed to event.Surgeon noted high order aberrations in lasik patient.
 
Event or Problem Description
Additional information received stating that patient had lens exchange (explant) on (b)(6) 2025.
 
Additional Manufacturer Narrative
Corrected information was provided in h.6.On initial mdr submitted the product code should be a24 instead of a0409.Additional information was provided in b1, b5, d5, d6b, and h6.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned inside a plastic specimen jar.The lens was removed to evaluate.Viscoelastic was dried on the lens.The optic was cut into two pieces, typical in appearance to an insertion and removal.The lens was cleaned with klrp to further evaluate.Each optic portion had a small starburst damage observed in the lens material, typical of damage caused by a yttrium aluminum garnet (yag) laser procedure conducted post implantation.One optic portion edge was broken with splintering cracked damage.The broken optic material was not returned.The other optic portion edge had an area that was torn, split, and cracked.The undamaged areas of the lens appeared visually clear.Scratches were observed on the anterior surface near the edge damage.This optic portion has lines of cracked damage typical in appearance to an instrument used to grasp the lens.A power (sphere and cylinder) and optical resolution retest could not be conducted due to the lens damage.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.A qualified monarch cartridge and a qualified viscoelastic were used with a non-qualified handpiece.Based on the completed questionnaire, the root cause for the reported complaint was unrelated to the intraocular lens (iol).Information was provided that the surgeon noted high order aberrations in post- lasik patient.The surgeon indicated that the patient issues were unrelated to the iol.The cornea issues were stated as the cause of the patient's complaints.The lens was returned cut into two pieces, typical of an insertion and removal.Each optic portion had a small starburst damage observed in the lens material, typical of damage caused by a yag laser procedure conducted post implantation.The reported haze like film was not observed.The lens was cleaned, and the undamaged optic portions appeared to be clear after removal of the dried viscoelastic.Each lens is subjected to a 100 percent assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power (spherical and cylinder) and resolution of the returned lens could not be re-evaluated due to the optic damage.It is unknown if the lens is at the intended axis.Rotation of the company toric iol away from its intended axis can reduce the astigmatic correction.Misalignment greater than 30 degrees may increase postoperative refractive cylinder.If necessary, lens repositioning should occur as early as possible prior to lens encapsulation.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21935467
Report Number1119421-2025-01239
Device Sequence Number12758692
Product Code POE
UDI-Device Identifier00380652426268
UDI-Public(01)00380652426268(17)260825(11)210827(10)15258051
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2026
Device Model NumberDAT615
Device Catalogue NumberDAT615.195
Device Lot Number15258051
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer05/13/2025
07/02/2025
08/08/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/03/2025
07/25/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON ONLINE TORIC CALCULATOR.; CLAREON MONARCH IV INJECTOR.; DISCOVISC.; MONARCH III CARTRIDGE D.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale